Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at May 17, 2012, 1:32 PM EDT for Forest County, Pennsylvania. It took effect at May 18, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 1:32 PM EDT (17:32 UTC)
- In effect from
- May 18, 2012, 3:00 AM EDT
- Expired
- May 18, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
County Forest County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS71 KPBZ 171732 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 132 PM EDT THU MAY 17 2012 PAZ009-180200- /O.NEW.KPBZ.FR.Y.0003.120518T0700Z-120518T1200Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 132 PM EDT THU MAY 17 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE THURSDAY NIGHT THROUGH SUNRISE FRIDAY. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
885 WWUS71 KPBZ 180132 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 932 PM EDT THU MAY 17 2012 PAZ009-180945- /O.CON.KPBZ.FR.Y.0003.120518T0700Z-120518T1200Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 932 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT THROUGH SUNRISE FRIDAY. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
547 WWUS71 KPBZ 180819 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 419 AM EDT FRI MAY 18 2012 PAZ009-181200- /O.CON.KPBZ.FR.Y.0003.000000T0000Z-120518T1200Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 419 AM EDT FRI MAY 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS. * TEMPERATURES...IN THE MID 30S. * TIMING...THROUGH SUNRISE. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 17, 8:24 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, May 17, 8:24 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 824 AM EDT THU MAY 17 2012 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE FOR QUIET WEATHER AND A WARMING TREND THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TEMPERATURES SHOULD QUICKLY REBOUND TO NEAR NORMAL VALUES THIS AFTERNOON DESPITE SOME WEAK COLD ADVECTION ALOFT. HIGH PRESSURE RIDGE WILL ESSENTIALLY BE CENTERED OVER TOP THE OHIO VALLEY SO WINDS SHOULD REMAIN FAIRLY LIGHT AND VARIABLE TODAY. THOUGH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP ONCE AGAIN TONIGHT...CURRENT FORECAST KEEPS TEMPERATURES HIGHER THAN WEDNESDAY NIGHT SO AT THIS POINT THINK IF FROST IS ONCE AGAIN POSSIBLE...IT WILL GENERALLY REMAIN PATCHY AND IN THE NORTHERN PA COUNTIES. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE RIDGE WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND AS IT SLIDES TOWARDS THE COAST. A WARMING TREND IN TEMPERATURES WILL BE PRESENT THROUGH THE WEEKEND WITH TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL FRIDAY AND 10 DEGREES ABOVE SATURDAY AND SUNDAY. KEPT TEMPERATURES NEAR 00Z NAM/GFS GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THERE IS MANY DISCREPANCIES IN THE MODEL SOLUTIONS THROUGH MUCH OF THE LONG TERM PERIOD. WHILE ALL MODELS ARE NOW SUGGESTING A DEEPENING 500MB CUTOFF OVER THE SOUTHEAST...TIMING OF ITS EVENTUAL EJECTION INTO THE ATLANTIC IS UNCERTAIN. THE ECMWF HOLDS ONTO IT THE LONGEST WHILE THE GFS MOVES IT OUT QUICKER...THOUGH THE MOST RECENT RUN HAS SLOWED ITS PROGRESSION A BIT. BOTH THE GFS AND ECMWF SUGGEST AN APPROACHING FRONT BUT YET AGAIN THE GFS IS FASTER WITH MOVING IT ACROSS THE OHIO VALLEY. WITH SO MANY INCONSISTENCIES IN THE MODELS...OPTED TO REMAIN FAIRLY CLOSE TO HPC GUIDANCE VALUES AND MOS/EC GUIDANCE FOR TEMPERATURES. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WITH LIGHT NORTH TO NORTHEAST WIND CAN BE EXPECTED THROUGH THE TAF PERIOD AS HIGH PRESSURE SLIDES EASTWARD OFF THE GREAT LAKES. .OUTLOOK...WEDNESDAY THROUGH MONDAY... HIGH PRESSURE WILL CONTINUE TO SUPPORT VFR CONDITIONS THROUGH THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 17, 8:25 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 825 AM EDT THU MAY 17 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-181230- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 825 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.